UNDERLYING DIAGNOSES AND TWO NEW SYMPTOMS

Discussion in 'Fibromyalgia Main Forum' started by glowghost, Oct 6, 2002.

  1. glowghost

    glowghost New Member

    Greetings,
    This is my first time here and I certainly am glad you're here! I can't decipher the icons yet (help please?) Anyhow... Underneath my (newly dignosed May 2002) FM symptoms I have lumbar/cervical arthritis and patello femoral syndrome; PF syndrome dx 13 years ago and arthritis (osteo) dx 4 years ago. Those in and of themselves are very painful and the PF (R and L knee areas) really places me in a "catch 22" for range of motion and pain!! NOW I've gotten right jaw pain, wrist tendonitis type pain, and my ankles/feet give out with or without pain, especially when I get to the bottom of a stairs which I already have trouble with cuz of my knees. I feel so clumsy. My new doctor is referring me back to the Rheumatologist that dx me with PF syndrome and FMS. I can't imagine what he'll say to me now. My PCP is fairly knowledgeable about FM and a very kind person. Her theory is the one about serotonin problems. I've tried so many anti-dep's and some sleep aids but nothing works real well. She wants me to try Paxil since Zoloft worked fairly well for me but only for three months. Input, comments will be much appreciated on any of this message's contents. Thank you!
  2. glowghost

    glowghost New Member

    Greetings,
    This is my first time here and I certainly am glad you're here! I can't decipher the icons yet (help please?) Anyhow... Underneath my (newly dignosed May 2002) FM symptoms I have lumbar/cervical arthritis and patello femoral syndrome; PF syndrome dx 13 years ago and arthritis (osteo) dx 4 years ago. Those in and of themselves are very painful and the PF (R and L knee areas) really places me in a "catch 22" for range of motion and pain!! NOW I've gotten right jaw pain, wrist tendonitis type pain, and my ankles/feet give out with or without pain, especially when I get to the bottom of a stairs which I already have trouble with cuz of my knees. I feel so clumsy. My new doctor is referring me back to the Rheumatologist that dx me with PF syndrome and FMS. I can't imagine what he'll say to me now. My PCP is fairly knowledgeable about FM and a very kind person. Her theory is the one about serotonin problems. I've tried so many anti-dep's and some sleep aids but nothing works real well. She wants me to try Paxil since Zoloft worked fairly well for me but only for three months. Input, comments will be much appreciated on any of this message's contents. Thank you!
  3. bubblegum

    bubblegum New Member

    First of all welcome to the boards. My doc has a bad habit of not giving me names for my aches and pains. I do have pain in my right knee and for the last year and a half I have suffered with tendonitis in both elbows and pain in the shoulders wrists and hands. I am going to see him tomorrow and hopefully I can get him to give me some straight answers. I am sure someone will come around shortly to give you some input. I really just wanted to welcome you aboard.
    Ciao 4 now
    Sandy
  4. Pat UK

    Pat UK New Member

    I have been here for 2 years now it is the best for support for cfs and fibro you should learn lots about your illness.
    Pat
  5. SAS

    SAS New Member

    Welcome to you Glowghost,

    This site is excellent for info. I have been visiting here since April when I was Dx'd with FMS. I also have osteoarthritis. I have had A large toe joint replacement, knee surgery, wrist surgery, elbow surgery , and like you, am having a new symptom presently. I am having excruciating pain in my back as we speak. Doc. appt. at noon today, and I pray he can do something.

    Anyway, I have been on Paxil for several years for chronic clinical depression. Thank GOD it was available to me. I truly believe it saved my life. Several immediate family members have also been taking it (2 sisters, 3 nieces and my son). I believe the problems with low seratonin levels has led us all to depression and this place in our lives, and I believe in the genetics of it.

    You will hear many pros and cons for the use of Paxil and for that matter any anti-depressant. However, I believe that our doctors know us best and we need to trust their judgment (most of the time). I think nobody can tell you to take these meds. or to not take these meds. It is a very personal decision, and only you know where you are at emotionally.

    Best of luck with whatever decision you make. And, as I always say "Keep your chin up".
    Shirley
  6. Cactuslil

    Cactuslil New Member

    I have learned the hard way to lay any preconceived notions aside and open, as best as I can, my mind. My body, to the cellular level is not the same body I had twelve years ago.

    Medications are not the same as they were twelve years ago and physicians, even specialists, often known only about medications the salesreps come and give them samples of and often are not aware of what is available and what works with FMS or CFIDS.

    I finally have a primary who is big enough to lay his ego aside and read the abstracts on medications I either took when we began or I have researched up myself. He called me aside the last office visit and told me "thank you" for bring him not only the information but for writing down for him each count of my visit. We then check if off et al. and he puts it in my file. I told him from the beginning I was no doctor but I was ultimately my doctor so all the knowledge I profess to have is the result of digging into all medications, supplements et al. available and laying them on the table for him and I to discuss and set a plan and see if it will work.

    Very few physicians can possibly know all that is out there; I even had to lay the seratonin syndrome before not only my primary but my psychiatrist!! I will spare you the gory details but I developed Tardives Dystonia as a side effect of a benign trial of an SSRI. For three years I lived w/Tardives Dystonia and/or Tardives Dyskinesia; when I asked my psychiatrist I was told that basically this syndrome was not looked for unless one was on an antipsychotic, which I wasn't. Well, he learned a new lesson, I hope! It reversed but then I went through the hell of walking out of a hospital when an arrogant surgeon insisted on using thorazine on me for sedation before a procedure......I had learned from studying Tardives that when useing thorazine it is NOT reversible. Taught the surgeon something he had failed to learn in his vast years of experience! So

    Be your own doc and learn of your options, rights et al. I saved my mind and body by knowing me and the meds for my condition better than a surgeon and had the guts to call the show off and get dressed and walk out the door! CactusLil'

[ advertisement ]